Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 210, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2018, 4:29 PM MDT for Bent County, Prowers County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2018, 4:29 PM MDT (22:29 UTC)
- Expired
- Aug 3, 2018, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:41 PM MDT | TSTM WND GST 67 | 4 Wsw Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WUUS55 KPUB 032229
SVRPUB
COC011-099-032315-
/O.NEW.KPUB.SV.W.0210.180803T2229Z-180803T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
429 PM MDT FRI AUG 3 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northern Prowers County in southeastern Colorado...
East central Bent County in southeastern Colorado...
* Until 515 PM MDT.
* At 429 PM MDT, a severe thunderstorm was located near Lamar, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lamar, Granada, Wiley, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 10264 3796 10292 3824 10268 3825 10231
3804 10216
TIME...MOT...LOC 2229Z 239DEG 49KT 3799 10260
HAIL...1.25IN
WIND...60MPH
$$
Hodanish2 follow-up statements
012
WWUS55 KPUB 032242
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
442 PM MDT FRI AUG 3 2018
COC011-032252-
/O.CAN.KPUB.SV.W.0210.000000T0000Z-180803T2315Z/
Bent CO-
442 PM MDT FRI AUG 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3790 10266 3803 10271 3824 10268 3825 10231
3804 10216
TIME...MOT...LOC 2242Z 231DEG 25KT 3804 10253
$$
COC099-032315-
/O.CON.KPUB.SV.W.0210.000000T0000Z-180803T2315Z/
Prowers CO-
442 PM MDT FRI AUG 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN PROWERS COUNTY...
At 442 PM MDT, a severe thunderstorm was located near Lamar, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lamar, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 10266 3803 10271 3824 10268 3825 10231
3804 10216
TIME...MOT...LOC 2242Z 231DEG 25KT 3804 10253
HAIL...1.25IN
WIND...60MPH
$$
Hodanish299
WWUS55 KPUB 032252
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
452 PM MDT FRI AUG 3 2018
COC099-032315-
/O.CON.KPUB.SV.W.0210.000000T0000Z-180803T2315Z/
Prowers CO-
452 PM MDT FRI AUG 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN PROWERS COUNTY...
At 441 PM MDT, a severe thunderstorm was located 4 miles west of
Lamar. and it was moving northeast at 35 mph.
HAZARD...67 mph wind gusts.
SOURCE...Lamar weather station at the Lamar airport.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lamar, Granada, Hartman and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 10266 3803 10271 3824 10268 3825 10231
3804 10216
TIME...MOT...LOC 2250Z 223DEG 29KT 3810 10249
HAIL...<.75IN
WIND...70MPH
$$
HodanishWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:11 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 3, 2:11 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 211 PM MDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 206 PM MDT Fri Aug 3 2018 A disturbance moving across the state today will continue bringing showers and thunderstorms to the area, with the activity expected to decrease and end from west to east this evening. By 06Z the HRRR and NAM show most, if not all precip being done, but there could be some lingering precip near the KS and OK borders. The GFS shows some lingering precip over the central mtns thru about midnight. With the disturbance exiting the area tonight, clouds will also decrease. The main concern with storms today will be the potential for locally heavy rain that could impact recent area burn scars, presenting a flash flooding risk. There is also the potential for one or two severe storms over the southeast plains, especially the far southeast plains, with hail around 1" in diameter and wind gusts around 60 mph being the main threats. On Saturday, the upper ridge builds over the area again, but there will still be enough moisture over the area for isolated to scattered showers and tstms in the afternoon and evening hours, mostly over the mtns and high valleys. Temps on Sat should be a little warmer than today. .LONG TERM...(Saturday night through Friday) Issued at 206 PM MDT Fri Aug 3 2018 Synoptic Overview...Weak upper level high pressure will be centered over Arizona/New Mexico to start the long term period, leading to westerly flow over Colorado Sunday through Monday with fairly potent disturbances advancing through the flow just to the north. Large ridge then builds over the western US, leading to increasing northwest flow over Colorado Tuesday into Wednesday, to northerly flow Thursday into Friday. Subtropical high over the southeast US helps maintain GoM moisture tap into southern Colorado through the first half of next week. Increasing northerly flow by end of the week should start to scour moisture out of state. Flash flooding remains a threat over burn scars each day given above normal moisture. Models remain in good agreement on the evolution of the mid-upper level pattern through the long term. Sunday...Atmospheric moisture across Colorado will continue to rebound during the day Sunday (TPW rising over 1") after having dropped behind the Friday evening storm system. While relatively undisturbed westerly flow remains over southern Colorado, a shortwave will progress through the northern Rockies. Afternoon/early evening thunderstorms are forecast to develop over the mountains and eastern plains, with storms over the plains being aided by energy associated with the northern shortwave and surface convergence related to a lee trough. CAPE and especially shear will be on the weaker side, so don't expect much in the way of severe storms. Temperatures will rise into the upper 90s to around 100 across the plains, and upper 80s to around 90 in Colorado Springs and the high valleys. Monday through Tuesday...The Sunday shortwave and convection sends a cold front down the eastern Colorado plains late Sunday through Monday. Behind the front on Monday, surface winds become upslope easterly, driving higher surface dew points across the plains into the eastern mountains. TPW values will also rise to around 1.5" across the southeast quadrant of the state. Scattered to widespread convection will develop across the eastern mountains and spread onto the plains during the afternoon, aided by the upslope flow and another mid-level shortwave. Given abundant moisture, flash flooding will be of particular concern this day especially on burn scars and across urban areas. High surface dew points will drive up CAPE values, and surface easterlies below mid-level westerlies will increase deep layer shear. Therefore, there will be heightened severe potential across the plains and eastern mountains as well. However, abundant storm coverage may help to limit the severe threat, particularly hail, later in the day. Tuesday is looking similarly active as surface easterlies and heightened moisture content remain in place and mid-level flow starts to become northwesterly. Temperatures will become progressively cooler each day, with highs across the plains in the mid 90s on Mon to low 90s on Tue, and low to mid 80s in Colorado Springs and the high valleys. Wednesday through Friday...As northwest to northerly flow increases over the eastern Rockies, atmospheric moisture will progressively decrease each day. Given still adequate moisture and weak disturbances in the flow, isolated to scattered afternoon/early evening thunderstorms are forecast, primarily over the eastern mountains, with coverage/chances decreasing progressively each day. While a few severe storms will still be possible Wednesday, weakening shear and only marginal instability will limit severe chances thereafter. Temperatures will remain near climatology through the end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 206 PM MDT Fri Aug 3 2018 Showers and thunderstorms will be possible at KCOS, KALS and KPUB early this evening hours. Storms will have the potential for heavy rain and gusty winds, and some of the stronger storms could also produce small hail. Storms are expected to move out of the terminal forecast locations before midnight. Sat, showers and thunderstorms are expected to develop over the mtns, and if they move into the vicinity of the terminal forecast sites, it looks like that should occur after 22Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...LINE AVIATION...28
Hazardous weather outlook, Aug 3, 11:37 AM MDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1137 AM MDT Fri Aug 3 2018 COZ058>089-093>099-041745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1137 AM MDT Fri Aug 3 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will be found over the mountains and high valleys early this afternoon, and will then spread eastward across the southeast plains, through the afternoon and into the evening. The primary concerns will be locally heavy rain, lightning, wind gusts to 50 mph, and burn scar flash flooding. However, one or two storms over the far eastern plains, could become severe storms, producing 60 mph winds and quarter size hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered afternoon and evening thunderstorms are expected each day, with the best chance of storms on Monday and Tuesday. The primary concerns with most storms will be lightning, wind gusts to 50 mph and locally heavy rain. A few storms during the period could be marginally severe producing 60 mph winds, and quarter size hail. Area burn scars will continue to be at risk for flash flooding during the period. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across much of southern Colorado. 28/28
In the hours before
Special weather statement, Aug 3, 1:46 PM MDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 146 PM MDT FRI AUG 3 2018 COZ074-088-032015- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 146 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 215 PM MDT... At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Hoehne, or 9 miles east of Trinidad, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3706 10439 3720 10446 3732 10422 3710 10410 TIME...MOT...LOC 1946Z 248DEG 11KT 3715 10433 BL
Special weather statement, Aug 3, 2:15 PM MDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 215 PM MDT FRI AUG 3 2018 COZ088-094-032045- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 215 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Hoehne, or 14 miles east of Trinidad, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Las Animas County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3709 10431 3722 10432 3729 10406 3709 10401 TIME...MOT...LOC 2015Z 259DEG 10KT 3715 10424 BL
Special weather statement, Aug 3, 2:20 PM MDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Pueblo CO 220 PM MDT FRI AUG 3 2018 COZ074-088-032045- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 220 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 245 PM MDT... At 220 PM MDT, Doppler radar was tracking a strong thunderstorm near Raton Pass, or 10 miles northwest of Raton, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Raton Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3705 10462 3713 10438 3699 10435 3699 10461 TIME...MOT...LOC 2020Z 259DEG 10KT 3701 10455 BL
Special weather statement, Aug 3, 3:00 PM MDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 300 PM MDT FRI AUG 3 2018 COZ094-097-032130- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- 300 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND SOUTHERN BENT COUNTIES UNTIL 330 PM MDT... At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Higbee, or 32 miles south of North La Junta, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Las Animas and southern Bent Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3745 10337 3755 10347 3772 10325 3754 10308 TIME...MOT...LOC 2100Z 231DEG 13KT 3754 10334 BL
Special weather statement, Aug 3, 3:12 PM MDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 312 PM MDT FRI AUG 3 2018 COZ089-093-032145- Crowley County CO-La Junta Vicinity/Otero County CO- 312 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO AND EAST CENTRAL CROWLEY COUNTIES UNTIL 345 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near Sugar City, or 24 miles north of La Junta, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Crowley County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3827 10378 3839 10378 3845 10351 3821 10351 TIME...MOT...LOC 2111Z 271DEG 13KT 3831 10370 BL
Special weather statement, Aug 3, 4:16 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pueblo CO 416 PM MDT FRI AUG 3 2018 COZ093-094-097-032300- Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO- La Junta Vicinity/Otero County CO- 416 PM MDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 500 PM MDT... At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Higbee, or 22 miles southeast of North La Junta, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Otero...northeastern Las Animas and southwestern Bent Counties. LAT...LON 3756 10337 3772 10349 3792 10315 3769 10298 TIME...MOT...LOC 2215Z 240DEG 13KT 3768 10336 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:13 PM MDT | Special Weather Statement | PUB | Las Animas | 17 min |
| Aug 3, 1:31 PM MDT | Special Weather Statement | PUB | Las Animas | 14 min |
| Aug 3, 1:46 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Aug 3, 2:15 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Aug 3, 2:20 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
| Aug 3, 3:00 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Aug 3, 3:12 PM MDT | Special Weather Statement | PUB | Crowley | 33 min |
| Aug 3, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 32 min |
| Aug 3, 4:16 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Aug 3, 4:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Aug 3, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 36 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.